MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction of the clot observed in the return line.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot n266 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot n266 shows no trends.Trends were reviewed for complaint categories, alarm #17: return pressure and clot observed.No trends were detected for these complaint categories.The customer provided photographs for evaluation.The kit was not returned.Review of the photographs confirmed the presence of blood clots in the kit.The blood clots are seen in centrifuge bowl and return lines.Section 5-26 of the cellex operators' manual (b)(4) for use with software 5.7 on anticoagulant states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." the root cause of the alarm #17: return pressure alarm was due to the clots in the kit.The root cause for the clots in the kit could not be determined based on the available information.No further action is required at this time.This investigation is now complete.(b)(4) n.S.(b)(6) 2025.
 
Event or Problem Description
The customer contacted therakos to report blood clotting in the return line with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported an alarm #17: return pressure alarm occurred, and they observed blood clots in the return line after 949mls of whole blood was processed.The ecp treatment was aborted and residual blood within the kit was not returned to the patient.The customer reported the patient was in stable condition.The kit return was requested; however, the customer will not return the kit.The customer returned photographs for investigation.
 
Additional Manufacturer Narrative
The smart card data and photographs were returned for evaluation.The complaint kit was not returned for evaluation.A review of the data on the returned smart card confirmed the occurrence of multiple alarm #17: return pressure warnings during a blood prime treatment that was not completed.A visual inspection of the customer provided photographs confirmed the presence of clots in multiple parts of the kit.Section 5-26 of the cellex operators manual (1470619_rev03) for use with software 5.7 on anticoagulant states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." the most likely root cause for the alarm #17: return pressure is due to the clots in the kit.The root cause for the clots in the kit could not be determine based on the available information.No further action is required at this time.(b)(6).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key23622409
Report Number3036773437-2025-00018
Device Sequence Number18386847
Product Code LNR
UDI-Device Identifier00705030000005
UDI-Public(01)00705030000005(10)N266(17)261101
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXSP-I
Device Lot NumberN266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight27 KG